Pennsylvania, 2014Winter Storm in Pennsylvania, March 12, 2014
March 12, 2014 · NWS CLE · 3 events in 3 counties and zones
An area of deepening low pressure moved up the Ohio Valley on March 12th. The low shifted to the east coast during the evening hours.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of deepening low pressure moved up the Ohio Valley on March 12th. The low shifted to the east coast during the evening hours. Precipitation associated with the low spread across the area by daybreak on the 12th and then transitioned to snow from west to east beginning around daybreak. Much of the area also saw a period of freezing rain. The snow increased in intensity during the afternoon hours with visibilities less than one half mile into the evening hours. North to northeast winds increased as the low passed to the south of the area. Winds gusted to more than 45 mph during the early afternoon hours. Winds continued to gust to more than 30 mph through the evening hours. A peak gust of 55 mph was measured at Erie International Airport around 1 pm. The strong winds combined with the snow to create significant blowing and drifting and very treacherous driving conditions. Snowfall totals of around 8 inches were reported across most of Erie County with slightly less snow in Crawford County. There was also a slight glaze of ice in many areas. A peak snowfall total of 10.0 inches was reported in Mill Creek Township near Erie. Many schools across most of northwestern Pennsylvania were closed on the 12th and the evening commute was very difficult. Dozens of accidents and a some power outages were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 12, 6:32 AM EST, 28 minutes earlier.
Area forecast discussion, Mar 12, 6:32 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
732 AM EDT WED MAR 12 2014
.SYNOPSIS...
A SNOW STORM WILL IMPACT THE AREA TODAY AS LOW PRESSURE TRACKS
NORTHEAST FROM THE OHIO VALLEY TO NEAR NEW JERSEY BY THIS EVENING.
HIGH PRESSURE OVER THE NORTHERN PLAINS WILL BUILD ACROSS THE CENTRAL
GREAT LAKES ON THURSDAY...SHIFTING TO THE SOUTHEASTERN STATES BY
FRIDAY. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA ON FRIDAY AHEAD
OF LOW PRESSURE PASSING NORTH OF THE GREAT LAKES.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE HEAVY SNOW HAS REACHED THE TOLEDO AREA WITH A SWATH OF
FREEZING RAIN/WINTRY MIX EXTENDING FROM FINDLAY TO NORWALK WITH
RAIN EAST OF THAT AREA. UPSTREAM OBSERVATIONS IN MICHIGAN AND NRN
INDIANA SHOW VISIBILITIES RANGING FROM 1/4-3/4 MILE IN SNOW.
NORTHERLY WINDS ARE INCREASING ON THE NRN FLANK OF THE STORM AND
TEMPERATURES ARE FALLING FROM NORTH TO SOUTH. 1 TO 2 INCH PER HOUR
SNOWFALL RATES ARE POSSIBLE IN NW OHIO AS THE HEAVY SNOW SPREADS
IN WHILE THE MID LEVEL DRY-SLOT CAN ALREADY BE SEEN ADVANCING
TO INTO NORTH CENTRAL OHIO. THIS WILL DELAY THE EASTWARD
PROGRESSION OF SNOW AS WE HAVE TO WAIT FOR THE WRAP AROUND
MOISTURE TO PIVOT IN FROM THE WEST AS THE UPPER TROUGH CONTINUES
TO DEEPEN. TWEAKED ACCUMULATIONS DOWN AN INCH OR SO FROM FDY-MNN BASED
ON THE LOW TRACK AND PLACEMENT OF THE DRY-SLOT.
ORIGINAL DISCUSSION...A WINTER STORM STILL ON TRACK TO IMPACT THE AREA TODAY
AS LOW PRESSURE TRACKS EAST SOUTHERN OHIO. MAIN CHANGES TO THE
FORECAST WITH THE PACKAGE INCLUDE A DOWNWARD ADJUSTMENT TO
SNOWFALL TOTALS IN OUR SOUTHEASTERN COUNTIES. WE ARE CONTINUING TO
MONITOR THE NEED FOR A BLIZZARD WARNING DOWNWIND OF LAKE ERIE BUT
DECIDED TO HOLD OFF FOR NOW WITH SOME QUESTION ABOUT HOW VARIABLE
CONDITIONS WILL BE AND IF WE WILL SEE PERSIST ANT VISIBILITIES
BELOW A QUARTER MILE. SLOWED DOWN THE START TIME ON THE EASTERN
PORTION OF THE WARNINGS/ADVISORIES GIVEN THE WARM AIR IN PLACE TO
START THE MORNING. ALSO CONSIDERED DOWNGRADING WAYNE AND MORROW
COUNTIES TO THE ADVISORY GIVEN MARGINAL SNOW AMOUNTS BUT DECIDED
TO LEAVE IN THE WARNING GIVEN THE WIND AND EXPECTED POOR
VISIBILITIES.
WATER VAPOR IMAGERY SHOWS THE PRIMARY FEATURES FOR THIS STORM COMING
TOGETHER EARLY THIS MORNING. SHORTWAVE ENERGY OVER SOUTHERN ILLINOIS
WILL LIFT NORTHEAST ACROSS THE AREA AHEAD OF A DEEPENING TROUGH
DROPPING SOUTH OUT OF CANADA. TEMPERATURES DIPPING INTO THE UPPER
30S/LOW 40S EARLY THIS MORNING AS PRECIPITATION CLOSES IN ON THE
AREA. TWO MAIN AREAS OF PRECIPITATION ARE OBSERVED...THE AREA
SPREADING NORTHEAST ACROSS CENTRAL OHIO AHEAD OF THE APPROACHING
SHORTWAVE AND THE AREA EXTENDING FROM CHICAGO TO NORTHWEST OHIO
ALONG THE STRENGTHENING FRONTAL CIRCULATION IN THE 750-500MB LAYER.
DRY AIR IN THE LOW LEVELS WILL BE ABRUPTLY OVERCOME AS THE LOW
SLIDES EASTWARD WITH MOISTURE AND LIFT ALSO INCREASE ALONG THE LOW
LEVEL FRONTAL CIRCULATION. INGREDIENTS COME TOGETHER VERY NICELY
ACROSS NORTHWEST OHIO FOR A HEAVY SNOW EVENT WITH THE TRANSITION TO
SNOW OCCURRING AS PRECIPITATION RATES INCREASE BY 10-11Z NEAR
TOLEDO. IT WILL SNOW FAIRLY HEAVY THROUGH EARLY AFTERNOON BEFORE
STARTING TO DECREASE WITH THE ARRIVAL OF THE MID-LEVEL TROUGH THIS
AFTERNOON. WILL CONTINUE WITH ABOUT A 5-8 INCH SNOWFALL.
FUT HER SOUTH AND EAST THE FORECAST IS NOT AS CLEAR CUT AS THE
MID-LEVEL DRY SLOT WRAPS NORTH INTO THE SYSTEM BETWEEN 14-18Z...JUST
AS MANY LOCATIONS ARE MAKING THE TRANSITION TO SNOW. PREFER A
SURFACE LOW TRACK SLIGHTLY NORTH OF THE NAM...MORE IN LINE WITH THE
RIC13/00Z UKMET/00Z CMC RUNS. THE LOW LEVEL BAROCLINIC ZONE WILL
TIGHTEN UP AHEAD OF THE APPROACHING LOW WITH THE 850MB THERMAL
GRADIENT AS MUCH AS 6 DEGREES BETWEEN CLE-YNG AT 15Z. INCREASING
NORTHERLY WINDS WILL HELP TO COOL THE BOUNDARY LAYER MAKING A
CORRIDOR OF FREEZING RAIN/SLEET LIKELY FROM FINDLAY NORTHEAST TO
CLEVELAND AND YOUNGSTOWN BEFORE WE TRANSITION TO SNOW. COULD EVEN
SEE THIS OCCUR WITH GOOD PRECIPITATION RATES FOR AN HOUR OR MORE AS
LIFT INCREASES IMMEDIATELY AHEAD OF THE MID LEVEL DRY SLOT.
FORTUNATELY GROUND/ROAD TEMPERATURES HAVE WARMED UP AFTER THE LAST
COUPLE DAYS OF WARM AIR AND SUN. THUNDERSTORMS HAVE BEEN APPROACHING
INDIANAPOLIS EARLY THIS MORNING AND THE CHANCE OF THUNDERSTORMS
EXTENDS ABOUT AS FAR NORTH AS CENTRAL OHIO BEFORE THE TROUGH DEEPENS
AND SHIFTS THE ELEVATED INSTABILITY TO THE SOUTHEAST. AFTER MAKING
THE TRANSITION TO SNOW...WE WILL SEE WRAP AROUND MOISTURE FILL BACK
IN WITH A STRONG DEFORMATION AXIS OVER THE EASTERN COUNTIES DURING
THE AFTERNOON...COINCIDENT WITH THE MID-LEVEL FRONT. SO THE HEAVY
SNOW WILL MAKE IT...IT WILL JUST TAKE UNTIL ROUGHLY 13Z AT CLE...15Z
AT MFD...16Z AT GKJ...17Z AT CAK...18Z AT YNG. WITH THAT
SAID...THINK THE PREVIOUS SNOWFALL FORECAST WAS A LITTLE TOO HIGH
ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA AND HAVE LOWERED
ACCUMULATIONS BY A COUPLE INCHES.
THE LAKE WILL HAVE AN AFFECT ON BOTH SNOWFALL AND WIND ALONG THE
LAKESHORE AND FOR THE SNOWBELT AREAS...WITH THE HEAVIER LAKE
ENHANCED SNOW HOLDING ON FOR A LONGER DURATION. ALTHOUGH IT TAKES
UNTIL THIS EVENING FOR THE AIRMASS TO COOL ENOUGH FOR PURE LAKE
EFFECT...THE ENHANCED CONVERGENCE DOWNWIND OF THE LAKE...STRONG LOW
LEVEL OMEGA BELOW 850MB...AND LIFT OVER THE CLIMBING TERRAIN WILL
BOOST SNOW TOTALS INTO THIS EVENING FOR THE SNOWBELT. WILL CARRY
BETWEEN 1 AND 5 INCHES FOR PORTIONS OF THE SNOWBELT THIS
EVENING...HIGHEST IN NW PA. SNOW WILL TAPER OFF AFTER MIDNIGHT AS
MUCH DRIER AIR ARRIVES AND THE LAKE EFFECT SHUTS OFF.
TEMPERATURES WILL FALL THROUGH THE DAY TODAY...REACHING NEAR 20
DEGREES BY LATE AFTERNOON AND DIPPING INTO THE SINGLE DIGITS MOST
AREAS OVERNIGHT. WIND CHILLS WILL FALL BELOW ZERO AND MAY NEED A
WIND CHILL ADVISORY FOR CRAWFORD COUNTY PA.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL BUILD EAST ACROSS THE AREA ON THURSDAY WITH DRY
CONDITIONS. LOWERED HIGH TEMPERATURES BY A COUPLE DEGREES AFTER A
COLD NIGHT INTO UPPER TEENS/NEAR 20 MOST AREAS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A WARM FRONT WILL LIFT NORTH ACROSS THE REGION ON FRIDAY. EXPECT
THIS BOUNDARY WILL HAVE A HARD TIME MAKING IT OVER LAKE ERIE SO
THERE COULD END UP BEING A DECENT TEMP GRADIENT ACROSS THE AREA.
HAVE LOWERED TEMPS A TAD FOR NW OH WHERE AMPLE SNOW COVER WILL STILL
BE AROUND. IT APPEARS BEST CHANCES FOR PRECIP DURING THE PERIOD
WILL BE FRIDAY NIGHT INTO SATURDAY AS A COLD FRONT DIPS SOUTH ACROSS
THE REGION. BY MIDDAY SATURDAY MOST OF THE PRECIP WILL BE GONE.
EXPECT A MIX OF RAIN AND SNOW WILL LITTLE ACCUMULATION. A COLD
AIRMASS WILL SETTLE OVER THE REGION FOR THE SECOND HALF OF THE
WEEKEND AND HIGH TEMPS WILL AGAIN STRUGGLE TO GET ABOVE FREEZING ON
SUNDAY. AFTER THAT THE MODELS GO OUT OF AGREEMENT AND CONFIDENCE
WILL BE LOW FOR THE END OF THE LONG TERM PERIOD. FOR NOW WILL TRY
FOR DRY WEATHER FOR BOTH MONDAY AND TUESDAY. ANOTHER SYSTEM COULD
IMPACT THE AREA JUST AFTER THE PERIOD ENDS. MONDAY WILL BE EVEN
COOLER THAN SUNDAY WITH READINGS MAKING A RUN FOR NORMAL ON
TUESDAY.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
SNOW HAS SPREAD OVER THE WESTERN END OF THE AREA AND SHOULD REACH
KMFD AND KCLE THE NEXT COUPLE OF HOURS. IT COULD TAKE TILL MIDDAY
FOR THE EASTERN END OF THE AREA TO CHANGE OVER. CIGS HAVE ALREADY
GONE IFR OVER ALL BUT THE SE TIP OF THE AREA. EXPECT CONDITIONS TO
CONTINUE TO DETERIORATE THIS MORNING WITH LIFR EXPECTED ALL AREAS
TODAY. N FLOW WILL CONTINUE TO INCREASE THIS MORNING AND GUSTS IN
EXCESS OF 30 KNOTS LIKELY ALL AREAS. CONDITIONS WILL IMPROVE IN
THE WEST LATE THIS AFTERNOON AND ELSEWHERE OVERNIGHT. MOST OF THE
AREA SHOULD BE VFR BY THE END OF THE PERIOD. PRECIP IN THE SOUTH
COULD BRIEFLY TAPER OFF THIS MORNING AS A DRY SLOT MOVES ACROSS
THE AREA. THIS LULL WILL BE SHORTLIVED AS WRAP AROUND SNOW WILL
QUICKLY ARRIVE. WINDS WILL DIMINISH LATE TODAY AND TONIGHT.
.OUTLOOK...MVFR WEDNESDAY NIGHT...AND LINGERING INTO THURSDAY FOR
NE OH/NW PA. NON VFR POSSIBLE FRIDAY NIGHT INTO SUNDAY.
&&
.MARINE...
HAVE BUMPED UP THE START TIME OF THE GALE WARNING A COUPLE OF HOURS
OTHERWISE ONLY MINOR CHANGES THIS MORNING. WINDS SHOULD PEAK AROUND
MIDDAY AND THEN SLOWLY DIMINISH DURING THE AFTERNOON. THE DAY CREW
MAY BE ABLE TO GET RID OF THE GALE WITH THE AFTERNOON PACKAGE. THE
FLOW WILL BECOME WESTERLY ON THURSDAY AND EVENTUALLY SW THURSDAY
NIGHT AS A SURFACE RIDGES CROSSES THE LAKE. THE NEXT THING TO WORRY
ABOUT WILL BE A COLD FRONT WHICH WILL CROSS THE LAKE FRIDAY NIGHT.
WINDS WILL RETURN TO THE W OR NW AT THAT TIME. HIGH PRESSURE WILL
BUILD OVER THE LAKE FROM THE NW OVER THE WEEKEND CAUSING THE FLOW TO
TAKE ON A NORTHERLY COMPONENT. EXPECT THE ICE FIELDS ON THE LAKE TO
DO A LOT OF SHIFTING TODAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 2 AM EDT THURSDAY FOR OHZ010>014-
089.
WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING FOR OHZ032-033-038-047.
WINTER STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ003-
006>009-017>019.
WINTER STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR
OHZ027>030-036-037.
WINTER STORM WARNING UNTIL 2 AM EDT THURSDAY FOR OHZ020>023-
031.
PA...WINTER STORM WARNING UNTIL 2 AM EDT THURSDAY FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR LEZ061-142>149-
162>169.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...KEC
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...KUBINAHazardous weather outlook, Mar 11, 3:22 PM EST, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
422 PM EDT TUE MAR 11 2014
OHZ010>014-089-PAZ001>003-122030-
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
422 PM EDT TUE MAR 11 2014
...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 2 AM EDT
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TONIGHT.
ICE JAM FLOODING MAY BE POSSIBLE THROUGH TONIGHT AS ANY REMAINING
SNOW MELTS AND FLOWS INTO AREA CREEKS AND RIVERS. RAINFALL
DEVELOPING TONIGHT WILL INCREASE THE THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ032-033-038-047-122030-
STARK-MAHONING-HOLMES-KNOX-
422 PM EDT TUE MAR 11 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 2 AM EDT
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>009-017>019-122030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-
422 PM EDT TUE MAR 11 2014
...WINTER STORM WARNING IN EFFECT FROM 2 AM TO 8 PM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
ICE JAM FLOODING MAY BE POSSIBLE THROUGH TONIGHT AS ANY REMAINING
SNOW MELTS AND FLOWS INTO AREA CREEKS AND RIVERS. RAINFALL
DEVELOPING TONIGHT WILL INCREASE THE THREAT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ020>023-029>031-122030-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-
422 PM EDT TUE MAR 11 2014
...WINTER STORM WARNING IN EFFECT FROM 8 AM WEDNESDAY TO 2 AM EDT
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ027-028-036-037-122030-
WYANDOT-CRAWFORD-MARION-MORROW-
422 PM EDT TUE MAR 11 2014
...WINTER STORM WARNING IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-122030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
422 PM EDT TUE MAR 11 2014
...GALE WARNING IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 12, 5:06 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
606 AM EDT WED MAR 12 2014
OHZ003-006>009-017>019-027-028-121215-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS
604 AM EDT WED MAR 12 2014
SNOW WILL BECOME HEAVY ACROSS NORTHWEST OHIO THROUGH 8 AM.
VISIBILITIES WILL BE REDUCED BELOW A HALF MILE AS SNOW INTENSIFIES
WITH ACCUMULATIONS BY 8 AM OF 1 TO LOCALLY 3 INCHES. ROADS MAY
QUICKLY BECOME SNOW COVERED WITH SLOW TRAVEL POSSIBLE DURING THE
MORNING COMMUTE.
Winter Storm, Northern Erie
- When
- March 12, 7:00 AM EST to 11:00 PM EST
- Where
- Northern Erie forecast zone
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
Mixed precipitation spread across the area early on the 12th and then transitioned to snow from west to east. Much of the area also saw a period of freezing rain. The snow increased in intensity during the late morning hours with visibilities less than one half mile. North to northeast winds increased as the low passed to the south of the area. Winds gusted to more than 50 mph during the early afternoon hours. Winds continued to gust to more than 30 mph through the evening hours. The strong winds combined with the snow to create significant blowing and drifting and very treacherous driving conditions. 6 to 10 inches of snow was reported in Erie County along with up to a tenth of an inch of ice accumulation. A peak snow total of 10.0 inches was reported in Mill Creek Township. Many schools in northwestern Pennsylvania were closed on the 12th and the evening commute was very difficult. Dozens of accidents and a some power outages were reported.
Winter Storm, Southern Erie
- When
- March 12, 7:00 AM EST to 11:00 PM EST
- Where
- Southern Erie forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
Mixed precipitation spread across the area early on the 12th and then transitioned to snow from west to east. Much of the area also saw a period of freezing rain. The snow increased in intensity during the late morning hours with visibilities less than one half mile. North to northeast winds increased as the low passed to the south of the area. Winds gusted to more than 45 mph during the early afternoon hours. Winds continued to gust to more than 30 mph through the evening hours. The strong winds combined with the snow to create significant blowing and drifting and very treacherous driving conditions. 6 to 8 inches of snow was reported in inland Erie County along with up to a tenth of an inch of ice accumulation. Many schools in northwestern Pennsylvania were closed on the 12th and the evening commute was very difficult. Dozens of accidents and a some power outages were reported.
Winter Storm, Crawford
- When
- March 12, 7:00 AM EST to 11:00 PM EST
- Where
- Crawford forecast zone
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 41.685, -80.106 (the zone’s center; the record gives no point)
Mixed precipitation spread across the area early on the 12th and then transitioned to snow from west to east. Much of the area also saw a period of freezing rain. The snow increased in intensity during the late morning hours with visibilities less than one half mile. North to northeast winds increased as the low passed to the south of the area. Winds gusted to more than 50 mph during the early afternoon hours. Winds continued to gust to more than 30 mph through the evening hours. The strong winds combined with the snow to create significant blowing and drifting and very treacherous driving conditions. 4 to 6 inches of snow was reported in Crawford County along with up to a tenth of an inch of ice accumulation. Many schools in northwestern Pennsylvania were closed on the 12th and the evening commute was very difficult. Dozens of accidents and a some power outages were reported.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in New Jersey, March 12 to 13, 20141 death · 1 injured · $260,000 · 54 kt wind · 21 events
- Damaging Winds in North Carolina, March 12, 20141 death · $13,000 · 53 kt wind · 8 events
- Strong Wind in North Carolina, March 12, 20141 death · 1 injured · $10,000 · 1 event
- Winter Storm in Ohio, March 12, 2014$3.9 million · 18 events
- Blizzard and Winter Storm in New York, March 12, 2014$567,000 · 17 events
- Winter Storm in Vermont, March 12 to 13, 2014$380,000 · 16 events
- Strong Wind in West Virginia, March 12, 2014$295,000 · 9 events
- Strong Wind in California, March 12 to 17, 2014$207,000 · 4 events
- Winter Storm in New York, March 12 to 13, 2014$135,000 · 9 events
- High Wind in Virginia, March 12 to 13, 2014$73,000 · 51 kt wind · 18 events
- Strong Wind in Texas, March 12, 2014$80,000 · 1 event
- High Wind in North Carolina, March 12 to 13, 2014$52,000 · 55 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508250, 508251, 508252.